The Purple Toe Syndrome in Female With Factor V Leiden Mutation Successfully Treated With Enoxaparin

    loading  Checking for direct PDF access through Ovid

Abstract

Purple toe syndrome is a rare complication of warfarin therapy. It occurs usually after 3 to 8 weeks of therapy and it is caused by cholesterol emboli from atheromatous plaque. Sudden onset of pain in affected area, typically in toes and feet, is the main characteristic of the syndrome. We describe a case of a 65-year-old female with purple toe syndrome after 6 weeks of warfarin. Indication of warfarin was a proximal deep venous thrombosis, which developed after prolonged immobilization. Factor V (FV) Leiden and persistent high FVIII activity were found as additional eliciting factors for venous thromboembolism. After warfarin withdrawal and enoxaparin treatment, symptoms disappeared promptly but a slight discoloration of the toe persists.

Related Topics

    loading  Loading Related Articles